Really Need Some Support Right Now... Did My Medication (Ativan, Gabapentin) Cause My Tinnitus?

Discussion in 'Support' started by Pumpkin2005a, Oct 28, 2016.

tinnitus forum
    1. Pumpkin2005a
      Scared

      Pumpkin2005a Member

      Location:
      Brumley, Missouri
      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Unknown
      I have always had slight bit of tinnitus. But it tampered up a few weeks ago to unbearable levels. I had a bought of anxiety and had tries BuSpar, but stopped it after a few days. I have also been taking gabapentin for nerve pain for about six to seven weeks 300mgs three times daily. I also used Ativan (lorazepam) from July to the beginning of this month .5 mgs daily, but stopped because of the addictive nature. I am scared....could the gabapentin cause this? If I go off might it stop, or ease up??!

      I feel so alone. At 39 years old I have always had a low tinnitus, ringing. It never bothered me. But a few weeks ago I developed this awful screeching.24/7. I went to an audiologist last week who did a hearing test and it came back as just slight hearing loss. All he offered me was it was probably medication caused and told me to download some apps and sent me on my way. I had been on Ativan half a mg daily from this past July to Oct.7, and quit cold turkey. Tried BuSpar for a few days, stopped. Now an on gabapentin 300 mg twice daily and metformin for diabetes.

      I am a wife and mom...I hate this. I can't function. I have no health insurance, so the test and trip to the audiologist was expensive and I am pretty sure the apps were the best he knew I could afford. But I can't do this any more. The screeching sometimes gets so loud it makes my ears hurt. All I can do is go in a room by myself and cry.

      Please, if anyone has walked in my shoes where they are lower income and helpless feeling...what did you do to come to terms with it? I also feel like the medication thing was a blow off since I have pulsing or twitching in my right temple and above my ear there where the screeching is the loudest in my ear.

      Just need encouragement...I have posted a few times with no replies. Thanks.
       
    2. Mahr
      Tired

      Mahr Member Benefactor

      Location:
      The Netherlands
      Tinnitus Since:
      2011
      Cause of Tinnitus:
      unknown, probably hair cell damage
      To start things of, you are NOT alone. You've come to the right place I think. Ppl recognise what you told us, and I do feel sorry for you. I only can say is things will get better, sometimes you will fall back and feel depressed, I sure do, but you'll find a way to live with the T. Perhaps you will need to adjust things in your live, I don't know.
      Try not to focus on the beast in your head, don't give it more attention then it deserves. Try to distract yourself from it, and I know that is not that easy.
      Keep your head up pumpkin! Things will change, but your attitude towards your T also makes a big difference!
      Bug hug from the Netherlands..
       
    3. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I doubt it was your meds... Ativan and Gabapentin aren't highly ototoxic. In fact Ativan is used to treat T but has a short half life. I suggest you talk to your doc about weening down VERY slowly off the Ativan. Look into a liquid taper and the Ashton Manual.
      You are not alone in this and you will make it through this.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.